5 doctors weighed in:

Dx of cardiomyopathy, CHF & diabetes in 9/2012. Taking metoprolol, lisinopril, pravastatin, metformin & lantus (insulin glargine). I have muscle pain w/ activity such as bending, walking, etc. Could it be due to meds?

5 doctors weighed in
Dr. PHILLIP KIM
Family Medicine
3 doctors agree

In brief: Maybe

Generalized muscle aches without any overuse can be caused by pravastatin or statins in general.
Consider discussing this symptom with your doc and find other alternatives for cholesterol reduction if this is the side effect.

In brief: Maybe

Generalized muscle aches without any overuse can be caused by pravastatin or statins in general.
Consider discussing this symptom with your doc and find other alternatives for cholesterol reduction if this is the side effect.
Dr. PHILLIP KIM
Dr. PHILLIP KIM
Thank
Dr. Adrian Baudy IV
Internal Medicine - Nephrology & Dialysis
2 doctors agree

In brief: Possibly

It could be your pravastatin, which is known to cause myopathy or muscle pain.
You should let your doctor know and he can check your creatine kinase (ck) levels and consider switching you to another medication.

In brief: Possibly

It could be your pravastatin, which is known to cause myopathy or muscle pain.
You should let your doctor know and he can check your creatine kinase (ck) levels and consider switching you to another medication.
Dr. Adrian Baudy IV
Dr. Adrian Baudy IV
Thank
Dr. Jack Rubin
Internal Medicine - Nephrology & Dialysis
1 doctor agrees

In brief: Muscle pain

Patients taking statins can rarely develop rhabdomyolysis giving symptoms of muscle pain.
You should go to your doctor and have your blood tested for CPK and aldolase levels. If these are elevated you may have rhabdomyolysis . Stop taking the statin until you have seen your doctor to discuss your lab test results.

In brief: Muscle pain

Patients taking statins can rarely develop rhabdomyolysis giving symptoms of muscle pain.
You should go to your doctor and have your blood tested for CPK and aldolase levels. If these are elevated you may have rhabdomyolysis . Stop taking the statin until you have seen your doctor to discuss your lab test results.
Dr. Jack Rubin
Dr. Jack Rubin
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Preventive Medicine
39 years in practice
1M people helped
Continue
111,000 doctors available
Read more answers from doctors